Alert archive / Indiana / Wind Chill Advisories in 2018
Wind Chill Advisory 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Jan 5, 2018, 3:59 PM EST for 31 counties in Indiana. It took effect at Jan 5, 2018, 8:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2018, 3:59 PM EST (20:59 UTC)
- In effect from
- Jan 5, 2018, 8:00 PM EST
- Expired
- Jan 6, 2018, 11:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Indianapolis, IN
All 31 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 16 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033 WWUS43 KIND 052059 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 359 PM EST Fri Jan 5 2018 INZ021-028>031-035>049-051>057-062>065-060500- /O.NEW.KIND.WC.Y.0004.180106T0100Z-180106T1600Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 359 PM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST SATURDAY... * WHAT...Very cold wind chills expected and some areas may see wind chills as cold approaching 25 below. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 25 below zero. * WHERE...All areas along and north of a Terre Haute to Bloomington to Green Castle line. * WHEN...From 8 PM this evening to 11 AM EST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ For more information from the National Weather Service visit http://weather.gov/ind
3 follow-up statements
889 WWUS43 KIND 052304 CCA WSWIND URGENT - WINTER WEATHER MESSAGE...CORRECTED National Weather Service Indianapolis IN 604 PM EST Fri Jan 5 2018 INZ021-028>031-035>049-051>057-062>065-060500- /O.COR.KIND.WC.Y.0004.180106T0100Z-180106T1600Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 604 PM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST SATURDAY... * WHAT...Expect wind chills to range from 10 below zero to nearly 25 below zero. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. * WHERE...All areas along and north of a Terre Haute to Bloomington to Greensburg line. * WHEN...From 8 PM this evening to 11 AM EST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ For more information from the National Weather Service visit http://weather.gov/ind Corrected wording and location description
571 WWUS43 KIND 060234 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 934 PM EST Fri Jan 5 2018 INZ021-028>031-035>049-051>057-062>065-061045- /O.CON.KIND.WC.Y.0004.000000T0000Z-180106T1600Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 934 PM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to near 25 below zero. * WHERE...Areas of central Indiana north of a Terre Haute to Bloomington to Greensburg line. * WHEN...Until 11 AM EST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ For more information from the National Weather Service visit http://weather.gov/ind
031 WWUS43 KIND 060847 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 347 AM EST Sat Jan 6 2018 INZ021-028>031-035>049-051>057-062>065-061600- /O.CON.KIND.WC.Y.0004.000000T0000Z-180106T1600Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 347 AM EST Sat Jan 6 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Portions of central, east central, north central, south central and west central Indiana. * WHEN...Until 11 AM EST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ For more information from the National Weather Service visit http://weather.gov/ind Ryan
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 3:45 PM EST, 14 minutes earlier.
Area forecast discussion, Jan 5, 3:45 PM EST, 14 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 345 PM EST Fri Jan 5 2018 .UPDATE... Synopsis...Near Term and Short Term sections have been updated below. && .SYNOPSIS... Issued at 345 PM EST Fri Jan 5 2018 Bitterly cold temperatures and dry weather will occur through Saturday as an arctic high pressure system over the upper midwest moves southeast across Indiana. A strong upper trough over the eastern great lakes and New England will move on to the east causing our upper flow to become more zonal which in turn will allow our temperatures to moderate. An area of low pressure moving across the southern U.S. will bring a mixed bag of precipitation to Indiana late Sunday into Monday. A cold front will move our way late next week producing a chance of rain Thursday and a chance of snow Friday. && .NEAR TERM /Tonight and Saturday/... Issued at 345 PM EST Fri Jan 5 2018 Another bitterly cold night will occur across central Indiana tonight as Arctic high pressure drifts southeast towards Indiana. Temperatures last night ranged from 15 below at Lafayette to 5 to 10 below over most other sections except near zero in the south. A few late effect clouds may remain over northeast sections...but clear skies and lighter winds will be the rule tonight. This will allow for very good radiational cooling and even though winds will be lighter all but the far south should reach wind chill advisory tonight. Will issue a wind chill advisory for all areas along and north of a Terre Haute to Bloomington to Green Castle. Saturday will be mostly sunny and cold as high pressure moves southeast across Indiana. Concerning temperatures used a blend of last nights lows and Consall. Temperatures saturday may be a degree or two warmer than today as weak warm advection develops late. && .SHORT TERM /Saturday night through Monday/... Issued at 345 PM EST Fri Jan 5 2018 Forecast challenges focus on moderating temperatures initially..then shift to a complex system as moisture advects into the region ahead of an approaching cold front for late weekend set to bring potentially several precip types. Model consensus present indicates the amplified upper trough over the northeast U.S. will finally move out causing our upper flow to become more zonal. Meanwhile an upper disturbance and area of low pressure will move east across the deep south and moisture will advect north late Sunday into central Indiana. The precipitation will start out as snow over northern and central sections and freezing rain in the south. Temperatures will warm up slowly overnight...however I believe that superblend is too quick...so used a mix of ConsAll...ConsRaw and Nam for hourly temperatures. The ground will also be very cold from the recent bitter cold weather and areas that warm up above freezing may still receive freezing rain. Models indicate a gradual change over first to freezing rain and then rain...but this may not happen until midday Monday. Expect total snow amounts from up to 2 inches over northern sections to very light south. Could see light ice accumulations...especially south. All of the precipitation will end late Monday as a cold front moves on to the southeast. && .LONG TERM /Monday Night through Friday/... Issued at 220 PM EST Fri Jan 5 2018 Main focus for the short term will be on temperatures and timing, coverage and type of precipitation as a southern system is expected to merge with another arctic one mid to late next week. Models are similar in moving a merger of an arctic front and southern system across central Indiana next Thursday night. Decent warm air advection in the wake of the departed high and merging frontal system should allow for good isentropic lift ahead of the front by Wednesday night or Thursday. Thus, should see coverage increasing starting overnight Wednesday night with high pops looking good Thursday and Thursday night and lingering pops Friday in the wake of the front but ahead of the upper system. Initially rain will be the threat ahead of the front, a but a changeover is expected in its wake Thursday night. Will keep an eye on timing, but for the models are too far our considering it being days 6 and 7. With the decent model agreement, will accept blend temperatures as well with the warm advection supporting highs in the 40s and 50s by next Wednesday and the modified arctic front supporting highs only in the 30s by next Friday. && .AVIATION /Discussion for 052100Z IND TAF Update/... Issued at 322 PM EST Fri Jan 5 2018 NO changes needed to the TAF> Issued at 1130 AM EST Fri Jan 5 2018 Good confidence in VFR conditions with only passing cirrus under surface high pressure. Winds will be northwest less than 10 knots through 23z and the variable 5 knots or less. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 8 PM this evening to 11 AM EST Saturday for INZ021-028>031-035>049-051>057-062>065. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM...MK AVIATION...MK
Hazardous weather outlook, Jan 5, 11:41 AM EST, 4 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 1141 AM EST Fri Jan 5 2018 INZ021-028>031-035>049-051>057-060>065-067>072-061100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 1141 AM EST Fri Jan 5 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Bitterly cold wind chills. Hazards: Wind chill values as low as -15 to -25 degrees. Timing...Coldest wind chills will occur after dark. Discussion: The bitterly cold weather will continue as Canadian high pressure expands over the Ohio Valley. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Dangerously cold weather will continue through Saturday night. Wind chills of -25 to -15 are possible Saturday morning. Low pressure will track through the lower Mississippi Valley by late weekend..bringing the potential for a wintry mix of precipitation including snow and freezing rain Sunday into Monday. Discussion: Arctic high pressure will remain in place through Saturday night. Then, a low pressure system will bring a wintry mix of precipitation for Sunday and Monday. Precipitation type and amounts remain low confidence at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Wind Chill Advisories in Indiana, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.